Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 76, NWS Tulsa, OK

March 27, 2008Haskell County, Latimer County, Pittsburg County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 27, 2008, 8:24 PM CDT for Haskell County, Latimer County, Pittsburg County, Oklahoma. It was in force for 66 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 27, 2008, 8:24 PM CDT (01:24 UTC)
Expired
Mar 27, 2008, 9:30 PM CDT
In force
66 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Haskell County, OK, Latimer County, OK, Pittsburg County, OK

The radar

The Western Arkansas radar (KSRX), 79 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 27, 8:30 PM CDTHAIL 0.75Quinton, OK
Mar 27, 9:08 PM CDTHAIL 0.88Kinta, OK
Mar 27, 9:20 PM CDTHAIL 1Lequire, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 56 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 27, 4:39 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 1.4 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2008-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2008-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1805 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
322 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 280124
SVRTSA
OKC061-077-121-280230-
/O.NEW.KTSA.SV.W.0076.080328T0124Z-080328T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
824 PM CDT THU MAR 27 2008

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN HASKELL COUNTY IN SOUTHEAST OKLAHOMA
  NORTHERN LATIMER COUNTY IN SOUTHEAST OKLAHOMA
  NORTHEASTERN PITTSBURG COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 930 PM CDT

* AT 821 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED NEAR QUINTON...MOVING EAST 
SOUTHEAST AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...QUINTON...
  KINTA AND LEQUIRE.

TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TAKE COVER
ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.

LAT...LON 3516 9498 3498 9514 3511 9552 3522 9544
TIME...MOT...LOC 0124Z 289DEG 21KT 3517 9540

$$
2 follow-up statements
000 
WWUS54 KTSA 280154
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
854 PM CDT THU MAR 27 2008

OKC121-280204-
/O.CAN.KTSA.SV.W.0076.000000T0000Z-080328T0230Z/
PITTSBURG OK-
854 PM CDT THU MAR 27 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PITTSBURG COUNTY
IS CANCELLED...

THE THUNDERSTORM HAS MOVED EAST. 

LAT...LON 3507 9534 3519 9535 3516 9498 3513 9501
      3512 9501 3505 9508 3504 9509 3498 9514
TIME...MOT...LOC 0154Z 290DEG 18KT 3513 9524

$$

OKC061-077-280230-
/O.CON.KTSA.SV.W.0076.000000T0000Z-080328T0230Z/
HASKELL OK-LATIMER OK-
854 PM CDT THU MAR 27 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR NORTHERN LATIMER AND SOUTHERN HASKELL COUNTIES...

AT 850 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR LEWISVILLE...MOVING
EAST AT 20 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...KINTA AND
LEQUIRE.

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3507 9534 3519 9535 3516 9498 3513 9501
      3512 9501 3505 9508 3504 9509 3498 9514
TIME...MOT...LOC 0154Z 290DEG 18KT 3513 9524

$$
000 
WWUS54 KTSA 280207
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
907 PM CDT THU MAR 27 2008

OKC061-077-280230-
/O.CON.KTSA.SV.W.0076.000000T0000Z-080328T0230Z/
HASKELL OK-LATIMER OK-
907 PM CDT THU MAR 27 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR NORTHERN LATIMER AND SOUTHERN HASKELL COUNTIES...

AT 903 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL 
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED OVER KINTA...MOVING EAST 
SOUTHEAST AT 20 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...LEQUIRE.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3505 9531 3518 9525 3516 9498 3514 9500
      3513 9501 3512 9502 3498 9514
TIME...MOT...LOC 0207Z 292DEG 19KT 3511 9518

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 7:08 PM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Mar 27, 7:08 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
708 PM CDT THU MAR 27 2008

.MESOSCALE UPDATE...
AFTER COORDINATION WITH THE STORM PREDICTION CENTER...WE WILL
EXTEND THE SEVERE THUNDERSTORM WATCH A BIT FURTHER TO THE SOUTH TO
INCLUDE THE MCALESTER ...WILBURTON AND FORT SMITH AREAS. THE
STORMS OVER MCINTOSH AND MUSKOGEE COUNTIES HAVE TURNED RIGHT AND
ADDITIONAL STORMS ARE BEGINNING TO FORM FURTHER TO THE SOUTHWEST
IN HUGHES COUNTY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.

&&

SHORT TERM...05
LONG TERM....23

PLATE
Hazardous weather outlook, Mar 27, 8:09 PM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
809 PM CDT THU MAR 27 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-281000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
809 PM CDT THU MAR 27 2008

...SEVERE STORMS CONTINUE ACROSS NORTHEAST OKLAHOMA AND NORTHWEST
   ARKANSAS...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...REST OF TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
 	ONSET...ONGOING.

 	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND NORTHWEST
	                        ARKANSAS.

TORNADO.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
 	ONSET...ONGOING.

 	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND NORTHWEST
	                        ARKANSAS.

DISCUSSION...
A SURFACE COLD FRONT WAS CURRENTLY LOCATED FROM THE FAR NORTHWEST
CORNER OF ARKANSAS AND STRETCHED SOUTHWEST  THROUGH THE FAR
NORTHWEST CORNER OF PITTSBURG COUNTY THIS EVENING. SHOWERS AND
THUNDERSTORMS...SOME SEVERE HAVE CONTINUE TO DEVELOP ALONG THE FRONT
THIS EVENING  LIFTED INDICES OF -2 TO -4 ALONG WITH STEEP MID LEVEL
LAPSE RATES WILL MAINTAIN A LARGE HAIL THREAT WITH ANY SEVERE STORMS
THROUGH TONIGHT...ESPECIALLY ACROSS FAR EASTER AND PARTS OF
SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. DEEP LAYER SHEAR REMAINS
SUFFICIENT TO SUPPORT ISOLATED SUPERCELLS THIS EVENING. A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT FOR PARTS OF FAR EASTERN
OKLAHOMA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS UNTIL 11 PM.

ADDITIONAL THUNDERSTORMS WILL REMAIN POSSIBLE JUST BEHIND THE FRONT
TONIGHT AS THE BOUNDARY CONTINUES MOVING TO THE SOUTHEAST. ELEVATED
INSTABILITIES JUST BEHIND THE FRONT WILL RESULT IN A HAIL THREAT
WITH THESE STORMS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER
ACTIVATION LIKELY NEEDED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE COLD FRONT WILL LINGER
INTO SATURDAY AS IT STALLS OUT ACROSS CENTRAL TEXAS.

ANOTHER HEAVY RAINFALL EVENT APPEARS TO BE SHAPING UP FOR MUCH OF
THE AREA FROM SUNDAY NIGHT INTO LATE MONDAY AS ANOTHER COLD FRONT
APPROACHES THE REGION.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGEMENT AGENCIES SHOULD MONITOR THE LATEST FORECASTS
CONCERNING THE POTENTIAL FOR HEAVY RAINFALL BEGINNING SUNDAY NIGHT.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Mar 27, 6:14 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
614 PM CDT THU MAR 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     HAIL             4 E MORRIS              35.61N 95.79W
03/27/2008  E1.75 INCH       OKMULGEE           OK   TRAINED SPOTTER

            QUARTER TO GOLFBALL SIZE HAIL 4 TO 5 MILES EAST OF MORRIS
            ON HIGHWAY 62.

&&

MEP
Local storm report, Mar 27, 6:22 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
622 PM CDT THU MAR 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 PM     HAIL             BOYNTON                 35.65N 95.66W
03/27/2008  E0.75 INCH       MUSKOGEE           OK   EMERGENCY MNGR

&&

MEP
Local storm report, Mar 27, 6:31 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
631 PM CDT THU MAR 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             HECTORVILLE             35.84N 95.93W
03/27/2008  E0.75 INCH       OKMULGEE           OK   EMERGENCY MNGR

0530 PM     HAIL             4 S HECTORVILLE         35.78N 95.93W
03/27/2008  E1.00 INCH       OKMULGEE           OK   EMERGENCY MNGR

            QUARTER SIZE HAIL 4 MILE SOUTH OF HECTORVILLE ON BIXBY
            ROAD

0536 PM     HAIL             N OKMULGEE              35.62N 95.96W
03/27/2008  E0.88 INCH       OKMULGEE           OK   BROADCAST MEDIA

            NICKEL SIZE HAIL IN NORTH OKMULGEE ON HIGHWAY 75

0545 PM     HAIL             2 N MORRIS              35.64N 95.86W
03/27/2008  E1.75 INCH       OKMULGEE           OK   PUBLIC

0545 PM     HAIL             3 N MORRIS              35.65N 95.86W
03/27/2008  E1.75 INCH       OKMULGEE           OK   BROADCAST MEDIA

0612 PM     DENSE FOG        5 SSE GROVE             36.53N 94.73W
03/27/2008                   DELAWARE           OK   EMERGENCY MNGR

            PEA TO HALF DOLLAR SIZE HAIL SSE OF GROVE

&&

DMJ
Local storm report, Mar 27, 6:44 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
644 PM CDT THU MAR 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             2 S BOYNTON             35.62N 95.66W
03/27/2008  E1.75 INCH       MUSKOGEE           OK   TRAINED SPOTTER

            QUARTER TO GOLF BALL SIZE HAIL 2 MILES SOUTH OF BOYNTON
            ON HIGHWAY 62

0632 PM     TORNADO          1 N COUNCIL HILL        35.57N 95.65W
03/27/2008                   MUSKOGEE           OK   TRAINED SPOTTER

            TRAINED SPOTTERS REPORTED TORNADO 1 MILE NORTH OF COUNCIL
            HILL

&&

DMJ
Local storm report, Mar 27, 7:21 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
721 PM CDT THU MAR 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 PM     HAIL             3 W HIWASSE             36.43N 94.39W
03/27/2008  E1.75 INCH       BENTON             AR   BROADCAST MEDIA

&&

DMJ
Local storm report, Mar 27, 7:30 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
730 PM CDT THU MAR 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HAIL             7 NE EUFAULA            35.36N 95.49W
03/27/2008  E0.75 INCH       MCINTOSH           OK   EMERGENCY MNGR

            REPORTED AT THE BELLE STARR THEATER ON TEXANNA ROAD

&&

MEP

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 7:07 PM CDTTornado WarningTSAMcIntosh, Muskogee53 min
Mar 27, 7:26 PM CDTSevere Thunderstorm WarningTSAHaskell, McIntosh, Muskogee, Pittsburg64 min
Mar 27, 7:40 PM CDTSevere Thunderstorm WarningTSAPittsburg65 min
Mar 27, 7:42 PM CDTTornado WarningTSAHaskell, McIntosh, Pittsburg33 min
Mar 27, 8:51 PM CDTSpecial Weather StatementTSAPittsburg24 min
Mar 27, 9:17 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore73 min
Mar 27, 9:58 PM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore, Sequoyah46 min
Mar 27, 10:29 PM CDTSevere Thunderstorm WarningTSALeFlore46 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.